Long-time behavior and coexistence in a mutually catalytic branching model. (English) Zbl 0938.60042

Authors’ abstract: We study a system of two interacting populations which undergo random migration and mutually catalytic branching. The branching rate of one population at a site is proportional to the mass of the other population at the site. The system is modelled by an infinite system of stochastic differential equations, allowing symmetric Markov migration, if the set of sites is discrete \((\mathbb{Z}^d)\), or by a stochastic partial differential equation with Brownian migration if the set of sites is the real line. A duality technique of Leonid Mytnik, which gives uniqueness in law, is used to examine the long-time behavior of the solutions. For example, with uniform initial conditions, the process converges to an equilibrium distribution as \(t\to\infty\), and there is coexistence of types in the equilibrium “iff” the random migration is transient.
Reviewer: K.Fleischmann


60G57 Random measures
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J60 Diffusion processes
60K35 Interacting random processes; statistical mechanics type models; percolation theory
Full Text: DOI


[1] Barlow, M. T., Evans, S. N. and Perkins, E. A. (1991). Collision local times and measure-valued processes. Canad. J. Math. 43 897-938. · Zbl 0765.60044 · doi:10.4153/CJM-1991-050-6
[2] Dawson, D. A. (1977). The critical measure diffusion process.Wahrsch. Verw. Gebiete 40 125-145. · Zbl 0343.60001 · doi:10.1007/BF00532877
[3] Dawson, D. A. and Fleischmann, K. (1988). Strong clumping of critical space-time branching models in subcritical dimensions. Stochastic Process Appl. 30 193-208. · Zbl 0678.60040 · doi:10.1016/0304-4149(88)90084-1
[4] Dawson, D. A. and Fleischmann, K. (1994). A super-Brownian motion with a single point catalyst. Stochastic Process Appl. 49 3-40. · Zbl 0796.60087 · doi:10.1016/0304-4149(94)90110-4
[5] Dawson, D. A. and Fleischmann, K. (1995). Super-Brownian motions in higher dimensions with absolutely continuous measure states. J. Theoret. Probab. 8 179-206. · Zbl 0820.60032 · doi:10.1007/BF02213461
[6] Dawson, D. A. and Hochberg, K. (1979). The carrying dimension of a stochastic measure diffusion. Ann. Probab. 7 693-703. · Zbl 0411.60084 · doi:10.1214/aop/1176994991
[7] Dawson, D. A. and March, P. (1995). Resolvent estimates for Fleming-Viot operators and uniqueness of solutions to related martingale problems. J. Funct. Anal. 132 417-472. · Zbl 0853.60043 · doi:10.1006/jfan.1995.1111
[8] Dellacherie, C. and Meyer, P. A. (1978). Probabilities and Potential. North-Holland, Amsterdam. · Zbl 0494.60001
[9] Delmas, J-F. (1996). Super-mouvement Brownien avec catalyse. Stochastics Stochastics Rep. 58 303-347. · Zbl 0867.60056
[10] Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes: Characterization and Convergence. Wiley, New York. · Zbl 0592.60049
[11] Gauthier, G. (1997). Multilevel bilinear systems of stochastic differential equations. Stochastic Process. Appl. 67 117-138. · Zbl 0890.60050 · doi:10.1016/S0304-4149(97)00125-1
[12] Ikeda, N. and Watanabe, S. (1981). Stochastic Differential Equations and Diffusion Processes. North-Holland, Amsterdam. · Zbl 0495.60005
[13] Lawler, G. F. (1991). Intersections of Random Walks. Birkäuser, Boston. · Zbl 1228.60004
[14] Liggett, T. M. (1985). Interacting Particle Systems. Springer, New York. · Zbl 0559.60078
[15] Mueller, C. and Perkins, E. A. (1997). Extinction for some parabolic stochastic p.d.e.’s on the lattice. Unpublished manuscript.
[16] Mytnik, L. (1997). Uniqueness for a mutually catalytic branching model Probab. Theory Related Fields. · Zbl 0912.60076 · doi:10.1007/s004400050189
[17] Perkins, E. A. (1988). A space-time property of a class of measure-valued branching diffusions. Trans. Amer. Math. Soc. 305 743-795. JSTOR: · Zbl 0641.60060 · doi:10.2307/2000886
[18] Perkins, E. A. (1995). On the Martingale Problem for Interactive Measure-valued Branching Diffusions. Mem. Amer. Math. Soc. 115 549. · Zbl 0823.60071
[19] Shiga, T. (1994). Two contrasting properties of solutions for one-dimensional stochastic partial differential equations. Canad. J. Math. 46 415-437. · Zbl 0801.60050 · doi:10.4153/CJM-1994-022-8
[20] Shiga, T. and Shimizu, A. (1980). Infinite dimensional stochastic differential equations and their applications. J. Math. Kyoto Univ. 20 395-416. · Zbl 0462.60061
[21] Stroock, D. W. and Varadhan, S. R. S. (1979). Multidimensional Diffusion Processes. Springer, Berlin. · Zbl 0426.60069
[22] Walsh, J. B. (1986). An introduction to stochastic partial differential equations. Ecole d’été de Probabilités Saint-Flour XIV 1984. Lecture Notes in Math. 1180 265-439. Springer, Berlin. · Zbl 0608.60060
[23] Williams, D. (1991). Probability with Martingales. Cambridge Univ. Press. · Zbl 0722.60001 · doi:10.1017/CBO9780511813658
[24] Yor, M. (1978). Continuité des temps locaux. In Temps Locaux. Astérisque 52-53 17-22. · Zbl 0385.60063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.